Facebook Pixel

Pregnant or plan b side effects

By October 21, 2013 - 7:55pm
Rate This

Here's the history.... My boyfriend and I were having sex on day 3 (September 20th) of my cycle, still on my period, we were using a condom, he ejaculated and when he pulled out he said the condom had broke. Within 3 hours I took Plan B One-Step. My periods usually run approximately 30-31 days. It's now October 21st and I am four days late. I usually "cramp" a little before I start my cycle, but nothing like I've been experiencing. Between yesterday and today I've been experiencing off and on lower left pelvic pain that gets worse when I stand, a little nausea, loss of appetite, it does feel tender to the touch in the LLQ. I've been stressing a lot because of course I am worried about pregnancy, that's why I took Plan B in the first place. I know stress will delay a period and so will take an emergency contraceptive; however, I'm concerned about the pelvic pain. Does anyone have any advice on what I should do?

Add a Comment3 Comments

EmpowHER Guest

For most women after taking an emergency pill, symptoms can last a few days after taking the pill.  Accept, for the changes on your next period.  You might want to see your doctor, if the pelvic pain continues. 



October 24, 2013 - 4:54am
EmpowHER Guest

Hi majorfreakout,

Welcome to EmpowHER.  If you had intercourse during your period, you can not get pregnant.  A woman is fertile during her ovulation days and for most women with a regular cycle is during days 11-21.  Counting from day one of your period. The cramping, nausea and delay of your period are all side effects of an emergency pill.  If the pelvic pain does continues you might need to see a doctor, perhaps he might suggest having imaging test done. 

Hope this was helpful?



October 22, 2013 - 3:18am
(reply to Anonymous)

It was very helpful and i do thank you for your reply, it's very much appreciated. I knew most of my symptoms were possible side effects of plan b; however, i took it almost 5 weeks ago, do you think i would get side effects that late after taking the plan b?

October 22, 2013 - 6:31am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!